Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 22, 2017, 1:48 PM CDT for 4 counties in Texas. It took effect at May 22, 2017, 10:32 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 22, 2017, 1:48 PM CDT (18:48 UTC)
- In effect from
- May 22, 2017, 10:32 PM CDT
- Expired
- May 27, 2017, 2:26 PM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 15.04 ft at May 26, 2017, 5:00 PM CDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
835 WGUS44 KSHV 221848 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 148 PM CDT Mon May 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-231848- /O.NEW.KSHV.FL.W.0046.170523T0900Z-170527T1200Z/ /LUFT2.1.ER.170523T0900Z.170523T1800Z.170526T0000Z.NO/ 148 PM CDT Mon May 22 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Angelina River Near Lufkin. * from late tonight to Saturday morning...or until the warning is cancelled. * AT 7:00 AM Monday The stage was 7.7 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 10.3 feet by early Wednesday morning. The river will fall below flood stage by Thursday evening. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ TXC347-401-405-419-231847- /O.NEW.KSHV.FL.W.0047.170523T0332Z-170527T1926Z/ /ATBT2.1.ER.170523T0332Z.170524T1800Z.170527T0126Z.NO/ 148 PM CDT Mon May 22 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Attoyac Bayou Near Chireno. * from this evening to Saturday afternoon...or until the warning is cancelled. * AT 1:30 PM Monday The stage was 8.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 18.4 feet by Wednesday evening. The river will fall below flood stage by Friday evening. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
3 follow-up statements
262 WGUS84 KSHV 230108 FLSSHV Flood Statement National Weather Service Shreveport LA 808 PM CDT Mon May 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-240108- /O.EXT.KSHV.FL.W.0047.170523T0651Z-170527T1902Z/ /ATBT2.1.ER.170523T0651Z.170524T1800Z.170527T0102Z.NO/ 808 PM CDT Mon May 22 2017 The flood warning continues for the Attoyac Bayou Near Chireno. * from late tonight to Saturday afternoon...or until the warning is cancelled. * At 7:30 PM Monday The stage was 11.1 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by after midnight tomorrow and continue to rise to near 18.3 feet BY Wednesday evening. The river will fall below flood stage by Friday evening. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
523 WGUS84 KSHV 232020 FLSSHV Flood Statement National Weather Service Shreveport LA 320 PM CDT Tue May 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-242020- /O.EXT.KSHV.FL.W.0047.000000T0000Z-170527T0000Z/ /ATBT2.1.ER.170524T1800Z.170525T1200Z.170526T0600Z.NO/ 320 PM CDT Tue May 23 2017 The flood warning continues for the Attoyac Bayou Near Chireno. * until Friday evening...or until the warning is cancelled. * At 2:30 PM Tuesday The stage was 12.7 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by tomorrow early afternoon and continue to rise to near 14.9 feet BY Thursday morning. The river will fall below flood stage by early Friday morning. * Impact...at 14.0 feet...Expect lowland flooding for the next several days of the heavily wooded floodplain. Ranchers that have cattle and equipment near the river should move them to higher ground. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
801 WGUS84 KSHV 240144 FLSSHV Flood Statement National Weather Service Shreveport LA 844 PM CDT Tue May 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC347-401-405-419-240214- /O.CAN.KSHV.FL.W.0047.000000T0000Z-170527T0000Z/ /ATBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 844 PM CDT Tue May 23 2017 The flood warning is cancelled for the Attoyac Bayou Near Chireno. * At 8:30 PM Tuesday The stage was 12.9 feet. * Flood stage is 14.0 feet. * Forecast...The river will crest below flood stage at 13.9 feet early Thursday morning. * Impact...at 14.0 feet...Expect lowland flooding for the next several days of the heavily wooded floodplain. Ranchers that have cattle and equipment near the river should move them to higher ground. && LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 1:05 PM CDT, 43 minutes earlier.
Area forecast discussion, May 22, 1:05 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 105 PM CDT Mon May 22 2017 .AVIATION... For the 22/18z TAFs, a large area of rain will persist across much of the area south of Interstate 30, including all of Northwest and North Central Louisiana, through at least 23/00z. Most of the rain should move east of all TAF sites by midnight. MVFR ceilings are also expected tonight as low clouds develop. The wet soils and light winds should also allow for fog formation and possible IFR flight conditions across much of the area during the early morning hours of Tuesday. Visibilities should improve after sunrise, but MVFR ceilings will persist through the end of the TAF period. Another round of showers and thunderstorms may begin to affect Southeast Oklahoma and East Texas, including KTYR, KGGG, and KLFK, late in the TAF period as a cold front approaches the area. CN && .PREV DISCUSSION... /issued 1008 AM CDT Mon May 22 2017/ UPDATE... Swath of scattered to numerous showers continued to push east- northeast across the ARKLATEX this morning. Latest mosaic radar analysis displayed precipitation already had come to an end across southeast OK and portions of southwest AR and northeast TX. Latest VIS satellite imagery showed clearing skies across the aforementioned areas. Given the latest radar trend, this update resulted in several tweaks. The first of which was to adjust the POP grids to reflect location of precip /dropped POPs below mentionable across the northwest zones/. Secondly, given clearing skies across southeast OK and extreme southwest AR, and extensive cloud cover elsewhere, this will result in temps struggling to reach the 70 degree mark /within the BKN-OVC cloud cover/ versus middle 70s across the rain-free and cloud-free areas. Lastly, tweaked the dewpoint temps and subsequently the relative humidity values according to recent trends. Otherwise, forecast largely on track with this widespread showers continuing to shift eastward with time throughout the aftn, leading to declining precip from west to east. PREV DISCUSSION... /issued 316 AM CDT Mon May 22 2017/ DISCUSSION... Widespread rainfall this morning across the western half of the Four State Region, all in response to well defined shortwave across Central Texas quickly moving our way. Upper level divergence is already providing the lift necessary across much of the region with our area firmly entrenched in the left exit region of a 90+kt upper level jet across Central and Western Texas which can be seen well early this morning on water vapor imagery. GFS is hinting at a split upper jet signature later this morning developing across our southern zones which can only further enhance forcing for widespread showers and thunderstorms. For this reason, have bumped pops upward to categorical for the southern half of our region and likely pops as far north as the Middle Red River Valley of Northeast Texas and Southern Arkansas where present radar trends are far outpacing the models northward precip forecasts. SFC frontal boundary should remain well south of our region today and that should keep any flooding concerns well south of our area as well. The Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana can take upwards of a couple inches of rain as these regions have been missed from the more moderate rainfall over the last week or more. The shortwave to our west early this morning will move quickly our way today with QPF likely trending downward across our western zones by afternoon with the best PVA shifting eastward into our far southeast zones. Temperatures may struggle to reach 70 degrees today as post frontal northeast winds, cloud cover and high rain chances should result in not much of a warmup today. Tapered pops back to low end chance variety overnight as our region will be in between the departing shortwave to our east and a developing longwave trough to our north and west. This next upstream trough really begins to dig across the Central/Southern Plains on Tue with strong upper forcing moving into the region from the northwest during the day. For this reason, have increased pops during the day Tuesday to low end likely variety along and ahead of a strong cold front that will be moving through the region late Tue aftn/Tue Evng. There will be no surface based instability to speak of on Tue despite a trending signal in the latest 00z GFS that a spoke of PVA in association with the longwave trough may eject our way with a slight negative tilt. We should see the rain quickly coming to an end from northwest to southeast across the region Tue Night in the wake of the frontal boundary as we see drier air becoming entrained into the trough from Central Texas into the Lower Miss Valley Tue Night as well. Much cooler temperatures filtering into the region Tue Night as well with lows ranging through the 50s across most areas with upper 40s possible across portions of SW AR and SE OK. We should see some sun returning to portions of the region on Wed with daytime highs mostly in the 70s with our coldest night likely occurring Wed Night with lows ranging from the middle 40s north to middle 50s south, some 15 to 20 degrees below normal for late May. The upper trough will eject out into the Ohio Valley for Thu as we begin seeing weak upper ridging move in from the west. A developing trough of low pressure across the Inter Mountain West for late week into the upcoming weekend will result in increasing rain chances as we approach the late weekend into early next week. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 68 60 75 54 / 90 30 60 50 MLU 71 60 78 57 / 90 40 60 60 DEQ 75 55 73 49 / 20 40 60 30 TXK 70 57 73 53 / 40 40 60 40 ELD 69 56 74 53 / 90 30 60 60 TYR 69 60 73 54 / 80 40 60 30 GGG 67 59 74 54 / 80 40 60 40 LFK 71 63 79 58 / 90 40 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/09
Hazardous weather outlook, May 22, 11:44 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1144 AM CDT Mon May 22 2017 ARZ070>073-LAZ001>006-010>014-017>022-TXZ110-112-124>126-136>138- 149>153-165>167-231645- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Camp-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1144 AM CDT Mon May 22 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and a few thunderstorms persisted across portions of east Texas, deep east, southwest Arkansas and northern and central Louisiana. No strong to severe thunderstorms are expected today but some of these storms could produce locally heavy rainfall, especially across the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into portions of West Central and East Central Louisiana. The precipitation activity will shift east of the region this evening, and the moist low level conditions could result in a brief period for the development of patchy fog late tonight or early Tuesday morning, with visibilities being capable of dropping to below six miles. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will become likely once again late tonight or Tuesday morning along and ahead of a strong cold front. A deep trough of low pressure across the Central and Southern Plains will provide the lift necessary for the thunderstorm activity on Tuesday but the rain should quickly come to an end Tuesday Night from west to east across the Four State Region. Much cooler air will filter into the region for Wednesday into Thursday with lows in the 40s possible across some areas Wednesday Night. Temperatures will rebound for the end of the work week into the upcoming weekend with rain chances back in the forecast by late weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. ARZ050-051-059>061-OKZ077-TXZ096-097-108-109-111-231645- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- Bowie-Franklin-Titus-Morris- 1144 AM CDT Mon May 22 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... A lingering shower may near portions of northeast Texas and southwest Arkansas this afternoon, however confidence of this occurrence is low. Otherwise, there may be a brief period for the development of patchy fog late tonight or early Tuesday morning, with visibilities being capable of dropping to below six miles. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will become likely once again late tonight or Tuesday morning along and ahead of a strong cold front. A deep trough of low pressure across the Central and Southern Plains will provide the lift necessary for the thunderstorm activity on Tuesday but the rain should quickly come to an end Tuesday Night from west to east across the Four State Region. Much cooler air will filter into the region for Wednesday into Thursday with lows in the 40s possible across some areas Wednesday Night. Temperatures will rebound for the end of the work week into the upcoming weekend with rain chances back in the forecast by late weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not not be needed through tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:08 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 38 hr |
| May 22, 1:48 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 18 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.